MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52011
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: 1 x echo-hd-22-ebus-o of lot number c1354158 was returned to cirl for evaluation.Upon evaluation, the device was returned in its original packaging and the syringe and adaptor were also returned.There was no needle exposure and the stylet was in place.The needle advances and retracts without any issue.The stylet was retracted and it was difficult to re-insert due to the kink below the sheath extender.The sheath extender was stiff to move also due to the kink.The device was dismantled to view the kink in the needle.The customer complaint is considered to be confirmed as there was a kink in the needle proximally below the sheath extender.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that excessive force was applied causing the needle to kink when attaching or dethatching the device to the scope documents review: prior to distribution, all echo-hd-22-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0051-7, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records for echo-hd-22-ebus-o of lot number c1354158 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1354158 upon review of complaints this failure mode has not occurred previously with this lot # c1354158.Summary: from the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Reported as - difficulty to get out the sheath despite many attempts and the procedure was aborted.Lab evaluation conducted on the 19 jan 2018 discovered the needle was kinked proximally.
 
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.This report is being submitted to cancel the initial report.After the submission of this initial report , updates were made to cook ireland¿s risk management system in accordance with iso4971.These updates included the requirement to identify the initial probability of occurrence and the individual risk levels associated with each hazard and hazardous situation.As a result of the system updates the risk documentation has been revised.The severity associated with the hazardous situation has not changed however the identified risk levels associated with distal and proximal needle kinks on echo ebus devices have reduced, and are now identified as low risk.This case were initially reported on the description of a proximal needle kink.A serious deterioration in the state of health of the patient was not reported in this case.The initial assessment was based on the current risk at the time for those failure modes within the original risk documentation and the case was reported based on potential for harm to occur as per section 803.50 of 21 cfr 803.Fda mdr reporting is not required.Dfmea (d00055147), rev 005, section 13.1.3.Needle cannula kinks proximally (below the sheath extender) - overall risk assessed as category iia (low).510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.This report is being submitted to cancel the initial report.After the submission of this initial report , updates were made to cook ireland¿s risk management system in accordance with iso4971.These updates included the requirement to identify the initial probability of occurrence and the individual risk levels associated with each hazard and hazardous situation.As a result of the system updates the risk documentation has been revised.The severity associated with the hazardous situation has not changed however the identified risk levels associated with distal and proximal needle kinks on echo ebus devices have reduced, and are now identified as low risk.This case were initially reported on the description of a proximal needle kink.A serious deterioration in the state of health of the patient was not reported in this case.The initial assessment was based on the current risk at the time for those failure modes within the original risk documentation and the case was reported based on potential for harm to occur as per section 803.50 of 21 cfr 803.Fda mdr reporting is not required.Dfmea (d00055147), rev 005, section 13.1.3.Needle cannula kinks proximally (below the sheath extender) - overall risk assessed as category iia (low).
 
Event or Problem Description
This report is being submitted to cancel the initial report.Reported as - difficulty to get out the sheath despite many attempts and the procedure was aborted.Lab evaluation conducted on the 19 jan 18 discovered the needle was kinked proximally.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7270098
Report Number3001845648-2018-00065
Device Sequence Number2248834
Product Code FCG
UDI-Device Identifier00827002520110
UDI-Public(01)00827002520110(17)200505(10)C1354158
Combination Product (Y/N)N
Initial Reporter CountryJO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52011
Device Catalogue NumberECHO-HD-22-EBUS-O
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/14/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/29/2017
Supplement Date Received by Manufacturer12/29/2017
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1